I go to see my doctor for my yearly this September, and I'm deeply considering getting off of Depo-Provera after almost a year of use.
I didn't have many problems with the Depo in the beginning, but as time progressed, things went downhill - I've gained about ten pounds (which I did expect, but it's still awful), I'm having horrible back pains, and I've never been more moody in my life. I've also noticed that I've become a lot more anxious, as well.
My weight gain is fairly resistant to diet and excercise, and my doctor says this is normal with the Depo, because it's such a high dose of hormones. She also says that the side effects will be lesser if I choose to get on the pill, or a different form of birth control that ISN'T such a high dose.
I've heard that Depo can stay in your body for quite some time even after you stop the shots, and I'm wondering if that will mean that these side effects will be long-lasting even if I DO try a different birth control.
Does anyone have any experience with this matter?
Also, what birth control would you guys recommend? I've done quite a bit of research myself, but I'd like some real, human thoughts and opinions.
I'm a bit scared, after all the horror stories I've heard about women getting pregnant on the pill - which is why I went with Depo in the first place. What other effective options are out there? Or am I simply judging the pill a little too harshly?
Any information would be greatly appreciated. Thanks!
Depo-Provera shot's effectivness lasts 3 months but body will need a few more months to clean the artifitial hormones completely. When that happens the side effects will desapear too.
Birth control pills' effectivness is higher than 98% if used properly. Side effects from birth control pills should be easier than depo-shot but that is very individual. Some women find the side effects from the birth control pills so difficult that can't stand them so they quit the pills. The advantage of the pills is that they can be quit whenever you want and their side effects will desapear very soon. From the other hand, Depo-shot, once taken, needs several months to be cleaned from the body.
Condom and IUD, like the pills, are also very effective contraceptive methods. Condom also protects you from sexualy transmitted diseases. IUD is not recomended for women who have never delivered bud intend to do that in the future.
I, too, am planning to not remain on the shot. I've only had it for less than three weeks. At first I dearly loved it - no worries about kiddos, no periods, at least so I thought. Right now I am having the most painful period of my life - they have never been this bad for me. I was previously on Yaz - my only problem with it was that I couldn't remember to take it all of the time.
Is it possible to be on the pill as you wait for the shot to wear off? Or is this too dangerous/not possible?
I went to see my doctor just today, and she gave me a sample pack of Yaz. She said that it should be fine to overlap, and to take the pill before the shot supposedly wears off. For example, she's having me start the 14th of September on the pills, even though my next shot wouldn't have been due until the end of September or early October.
I'd love to say on Depo, just because it's so effective and I don't have to deal with a period - but, the side effects are just too bad.